Geometric and analytic boundary invariants on pseudoconvex domains. Comparison results

  • K. Diederich
  • G. Herbort


We consider for smooth pseudoconvex bounded domains Ω ⊂ ℂn of finite type as local analytic invariants on the boundary the growth orders of the Bergman kernel and the Bergman metric and the best possible order of subellipticity ε1 > 0 for the\(\bar \partial - Neumann\) problem. Furthermore, we consider as local geometric invariants on ∂Ω the order of extendability, the exponent of extendability, the 1-type, and the multitype. Various new inequalities between these invariants are proved, giving in particular analytic information from geometric input. On the other hand, a careful consideration of several series of examples of such domains Ω shows that starting fromn ≥ 3 (essentially) each of these invariants is independent of the remaining ones.

Math Subject Classification

32F15 32H10 32H15 32F20 

Key Words and Phrases

Pseudoconvex domains Bergman kernel Bergman metric \(\bar \partial - Neumann\) problem finite type multitype pseudoconvex extendability 


  1. [A1]
    D’Angelo, J. P. Real hypersurfaces, orders of contact, and applications.Ann. of Math. 115, 615–637 (1982).CrossRefMathSciNetGoogle Scholar
  2. [A2]
    D’Angelo, J. P. Finite-type conditions for real hypersurfaces in ℂn.Complex Analysis, Springer Lecture Notes, Vol.1268, pp. 83–102 (1986).MathSciNetGoogle Scholar
  3. [B]
    Bloom, Th. Remarks on type conditions for real hypersurfaces in ℂn.Several Complex Variables, Proc. Intl. Conf. Cortona, pp. 14–24 (1978).Google Scholar
  4. [CHR]
    Christ, M. Regularity properties of the\(\bar \partial - equation\) on weakly pseudoconvex CR-manifolds of dimension 3.Journal AMS 1, 587–646 (1988).MATHMathSciNetGoogle Scholar
  5. [C1]
    Catlin, D. Boundary invariants of pseudoconvex domains.Ann. of Math. 120, 529–586 (1984).CrossRefMathSciNetGoogle Scholar
  6. [C2]
    Catlin, D. Estimates of invariant metrics on pseudoconvex domains of dimension two.Math. Z. 200, 429–466 (1989).MATHCrossRefMathSciNetGoogle Scholar
  7. [C3]
    Catlin, D. Subelliptic estimates for the\(\bar \partial - Neumann\) problem on pseudoconvex domains.Ann. of Math. 126, 131–191 (1987).CrossRefMathSciNetGoogle Scholar
  8. [C4]
    Catlin, D. Necessary conditions for subellipticity of the\(\bar \partial - Neumann\) problem.Ann. of Math. 117, 147–171 (1983).CrossRefMathSciNetGoogle Scholar
  9. [CH]
    Cho, S. A lower bound on the Kobayashi metric near a point of finite type in ℂn.J. Geom. Anal. 2(4), 317–325 (1992).MathSciNetMATHGoogle Scholar
  10. [DF1]
    Diederich, K., and Fornaess, J. E. Proper holomorphic maps into pseudoconvex domains with real-analytic boundary.Ann. of Math. 110, 575–592 (1979).CrossRefMathSciNetGoogle Scholar
  11. [DFH]
    Diederich, K., Fornaess, J. E., and Herbort, G. Boundary behavior of the Bergman metric.Proc. of Symp. in Pure Math. 41, 59–67 (1984).MathSciNetGoogle Scholar
  12. [DHO]
    Diederich, K., Herbort, G., and Ohsawa, T. The Bergman kernel on uniformly extendable pseudoconvex domains.Math. Ann. 273 (1986), 471–478.MATHCrossRefMathSciNetGoogle Scholar
  13. [DL]
    Diederich, K., and Lieb, I. Konvexitaet in der komplexen Analysis. InDMV Seminar, vol. 2. Birkhaeuser Basel, 1981.Google Scholar
  14. [F1]
    Fefferman, Ch. The Bergman kernel and biholomorphic mappings of pseudoconvex domains.Inv. Math. 26, 1–65 (1974).MATHCrossRefMathSciNetGoogle Scholar
  15. [F2]
    Fefferman, Ch. Parabolic invariant theory in complex analysis.Adv. in Math. 31, 131–262 (1979).MATHCrossRefMathSciNetGoogle Scholar
  16. [FS]
    Fornaess, J. E., and Sibony, N. Construction of plurisubharmonic functions on weakly pseudoconvex domains.Duke Math. J. 58, 633–655 (1989).MATHCrossRefMathSciNetGoogle Scholar
  17. [H1]
    Herbort, G. Wachstumsordnung des Bergmankerns auf pseudokonvexen Gebieten.Schriftenreihe des Mathematischen Instituts der Universitaet Muenster, 2 Serie,46 (1987).Google Scholar
  18. [H2]
    Herbort, G. Logarithmic growth of the Bergman kernel for weakly pseudoconvex domains in ω3 of finite type.Manuscr. Math. 45, 69–76 (1983).MATHCrossRefMathSciNetGoogle Scholar
  19. [K]
    Kohn, J. J. Subellipticity for the\(\bar \partial - Neumann\) problem on pseudoconvex domains: Sufficient conditions.Acta Math. 142, 79–122 (1979).MATHCrossRefMathSciNetGoogle Scholar
  20. [K1]
    Kohn, J. J. Boundary behavior of\(\bar \partial \) on weakly pseudoconvex manifolds of dimension two.J. Diff. Geom. 6, 523–543 (1972).MATHMathSciNetGoogle Scholar
  21. [KF]
    Kohn, J. J., and Fefferman, Ch. Hölder estimates on domains of complex dimension two and on three-dimensional CR-manifolds.Advances in Math. 69, 223–303 (1988).MATHCrossRefMathSciNetGoogle Scholar
  22. [MN1]
    McNeal, J. Boundary behavior of the Bergman kernel function in ℂ2.Duke Math. J. 58, 499–512 (1989).MATHCrossRefMathSciNetGoogle Scholar
  23. [MN2]
    McNeal, J. Lower bounds on the Bergman metric near a point of finite type.Ann. Math. 136, 339–360 (1992).CrossRefMathSciNetGoogle Scholar
  24. [NRSW]
    Nagel, A., Rosay, J. P., Stein, E. M., and Wainger, St. Estimates for the Bergman and Szegö kernels in ℂ2.Ann. Math. 129, 113–149 (1989).CrossRefMathSciNetGoogle Scholar
  25. [O1]
    Ohsawa, T. Boundary behavior of the Bergman kernel function on pseudoconvex domains.Publ. RIMS 20, 897–902 (1984).MATHMathSciNetCrossRefGoogle Scholar
  26. [OT]
    Ohsawa, T., and Takegoshi, K. Extension of L2-holomorphic functions.Math. Z. 195, 197–204 (1987).MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Mathematica Josephina, Inc. 1993

Authors and Affiliations

  • K. Diederich
    • 1
  • G. Herbort
    • 1
  1. 1.Universität Wuppertal56 Wuppertal 1Germany

Personalised recommendations